Alert archive / Texas / High Wind Warnings in 2013

High Wind Warning 4, NWS Amarillo, TX

March 22, 2013Beaver County, Texas County, Oklahoma; 11 counties in Texas

NWS Amarillo, TX issued this high wind warning at Mar 22, 2013, 3:15 PM CDT for Beaver County, Texas County, Oklahoma; 11 counties in Texas. It took effect at Mar 23, 2013, 1:00 PM CDT. It was in force for 8 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2013, 3:15 PM CDT (20:15 UTC)
In effect from
Mar 23, 2013, 1:00 PM CDT
Expired
Mar 23, 2013, 9:00 PM CDT
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 76 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 2:19 PM CDTHIGH SUST WINDS 4611 Wnw Bootleg, TX
Mar 23, 3:15 PM CDTHIGH SUST WINDS 452 Wnw Hereford, TX
Mar 23, 3:15 PM CDTNON-TSTM WND GST 612 Wnw Hereford, TX
Mar 23, 3:33 PM CDTNON-TSTM WND GST 591 Nnw Hereford, TXVIA SCHOOLNET
Mar 23, 4:10 PM CDTNON-TSTM WND DMG1 E Wildorado, TXSEMI TRAILERS BLOWN OVER ON INTERSTATE 40.
Mar 23, 4:15 PM CDTNON-TSTM WND DMG5 Wsw Amarillo, TXDOWNED TREE LIMBS AND KNOCKED OUT POWER WITH ESTIMATED 60 MPH WINDS.
Mar 23, 4:30 PM CDTNON-TSTM WND GST 592 N Canyon, TXVIA SCHOOLNET
Mar 23, 4:35 PM CDTNON-TSTM WND GST 595 Ene Hereford, TX
Mar 23, 4:35 PM CDTNON-TSTM WND GST 641 E Bushland, TXVIA SCHOOLNET
Mar 23, 4:36 PM CDTNON-TSTM WND DMGHereford, TXROOF BLOWN OFF OF MOBILE HOME IN SOUTH PART OF TOWN.
Mar 23, 4:39 PM CDTNON-TSTM WND GST 585 W Timbercreek Canyon, TX58 MPH WIND GUST REPORTED AT LAKEVIEW ELEMENTARY BETWEEN AMARILLO AND CANYON.
Mar 23, 4:41 PM CDTNON-TSTM WND GST 584 Wnw Amarillo, TXGUST OF 58 MPH REPORTED AT WESTERN AND FOREST STREET .
Mar 23, 4:48 PM CDTNON-TSTM WND GST 607 N Bootleg, TXWIND GUSTS OF 60 MPH REPORTED AT THE WALCOTT SCHOOL VIA KVII SCHOOLNET.
Mar 23, 4:58 PM CDTNON-TSTM WND GST 614 W Amarillo, TX
Mar 23, 5:00 PM CDTNON-TSTM WND DMG7 Ne Bushland, TXWOODEN SHED FLIPPED BY STRONG WINDS ON HEADUARTER ROAD.
Mar 23, 5:00 PM CDTNON-TSTM WND DMG8 Nw Amarillo, TXA ROOF WAS BLOWN OFF A TRAILER IN THE CLIFFSIDE AREA.
Mar 23, 5:15 PM CDTNON-TSTM WND GST 6711 Wnw Bootleg, TXWIND GUST OF 67 MPH REPORTED BY THE WEST TEXAS MESONET SITE IN BOOTLEG.
Mar 23, 5:52 PM CDTSNOW 1.21 N Dalhart, TX
Mar 23, 6:00 PM CDTSNOW 1Spearman, TX
Mar 23, 6:14 PM CDTSNOW 3.5Stratford, TXSTILL SNOWING WITH VISIBILITY LESS THAN A QUARTER MILE.
Mar 23, 6:15 PM CDTSNOW 2Texline, TX
Mar 23, 6:22 PM CDTSNOW 2Guymon, OKSTILL SNOWING WITH VISIBILITY LESS THAN ONE QUARTER MILE.
Mar 23, 6:52 PM CDTSNOW 2.54 E Dalhart, TX
Mar 23, 7:00 PM CDTSNOW 3Dalhart, TX
Mar 23, 7:45 PM CDTSNOW 1.5Channing, TXLOW VISIBILITIES
Mar 23, 8:26 PM CDTSNOW 2.5Goodwell, OKROADS ARE SLIPPERY
Mar 23, 8:31 PM CDTSNOW 1Beaver, OKSTILL SNOWING WITH SLIPPERY ROADS.
Mar 23, 8:36 PM CDTSNOW 1.5Forgan, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WWUS74 KAMA 222015
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT FRI MAR 22 2013


OKZ002-003-TXZ001>004-006>008-011-012-016-017-230500-
/O.NEW.KAMA.HW.W.0004.130323T1800Z-130324T0600Z/
TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-
HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART...
STRATFORD...SPEARMAN...GRUVER...PERRYTON...HARTLEY...CHANNING...
DUMAS...BORGER...VEGA...AMARILLO...HEREFORD...CANYON
315 PM CDT FRI MAR 22 2013

...HIGH WIND WARNING IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY. 

* EVENT...SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60
  MPH WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN OKLAHOMA
  PANHANDLE AND THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD
  FRONT MOVES THROUGH THE REGION LATE TOMORROW AFTERNOON AND CONTINUE
  INTO SATURDAY EVENING.

* IMPACTS...MOTORISTS...ESPEICALLY IN HIGH PROFILE VEHICLES TRAVELING
  ON EAST WEST ROADS SUCH AS INTERSTATE 40...SHOULD EXERCISE CAUTION
  IF TRAVELING TOMORROW. IN ADDITION...TRASH CANS...LAWN
  FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE
  TOSSED IF NOT SECURED.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ001-TXZ005-009-010-013>015-018>020-230500-
/O.NEW.KAMA.WI.Y.0006.130323T1800Z-130324T0600Z/
CIMARRON-LIPSCOMB-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...BOOKER...HIGGINS...
FOLLETT...MIAMI...CANADIAN...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON
315 PM CDT FRI MAR 22 2013

...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY. 

* EVENT...SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
  MPH WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN OKLAHOMA
  PANHANDLE AND THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD
  FRONT MOVES THROUGH THE REGION LATE TOMORROW AFTERNOON AND CONTINUE
  INTO SATURDAY EVENING.

* IMPACTS...MOTORISTS...ESPEICALLY IN HIGH PROFILE VEHICLES TRAVELING
  ON EAST WEST ROADS SUCH AS INTERSTATE 40...SHOULD EXERCISE CAUTION
  IF TRAVELING TOMORROW. IN ADDITION...TRASH CANS...LAWN
  FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE
  TOSSED IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JOHNSON
5 follow-up statements
333 
WWUS74 KAMA 222018 CCA
NPWAMA

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT FRI MAR 22 2013


OKZ002-003-TXZ001>004-006>008-011-012-016-017-230515-
/O.NEW.KAMA.HW.W.0004.130323T1800Z-130324T0600Z/
TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-
HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART...
STRATFORD...SPEARMAN...GRUVER...PERRYTON...HARTLEY...CHANNING...
DUMAS...BORGER...VEGA...AMARILLO...HEREFORD...CANYON
318 PM CDT FRI MAR 22 2013

...HIGH WIND WARNING IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY. 

* EVENT...SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60
  MPH WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN OKLAHOMA
  PANHANDLE AND THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD
  FRONT MOVES THROUGH THE REGION LATE TOMORROW AFTERNOON AND CONTINUE
  INTO SATURDAY EVENING.

* IMPACTS...MOTORISTS...ESPEICALLY IN HIGH PROFILE VEHICLES TRAVELING
  ON EAST WEST ROADS SUCH AS INTERSTATE 40...SHOULD EXERCISE CAUTION
  IF TRAVELING TOMORROW. IN ADDITION...TRASH CANS...LAWN
  FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE
  TOSSED IF NOT SECURED.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ001-TXZ005-009-010-013>015-018>020-230515-
/O.COR.KAMA.WI.Y.0006.130323T1800Z-130324T0600Z/
CIMARRON-LIPSCOMB-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...BOOKER...HIGGINS...
FOLLETT...MIAMI...CANADIAN...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON
318 PM CDT FRI MAR 22 2013

...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY. 

* EVENT...SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
  MPH WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA
  PANHANDLE AND THE EASTERN TEXAS PANHANDLE.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD
  FRONT MOVES THROUGH THE REGION LATE TOMORROW AFTERNOON AND CONTINUE
  INTO SATURDAY EVENING.

* IMPACTS...MOTORISTS...ESPEICALLY IN HIGH PROFILE VEHICLES TRAVELING
  ON EAST WEST ROADS SUCH AS INTERSTATE 40...SHOULD EXERCISE CAUTION
  IF TRAVELING TOMORROW. IN ADDITION...TRASH CANS...LAWN
  FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE
  TOSSED IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JOHNSON
209 
WWUS74 KAMA 230443
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1143 PM CDT FRI MAR 22 2013

OKZ002-003-TXZ001>004-006>008-011-012-016-017-231245-
/O.CON.KAMA.HW.W.0004.130323T1800Z-130324T0600Z/
TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-
HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART...
STRATFORD...SPEARMAN...GRUVER...PERRYTON...HARTLEY...CHANNING...
DUMAS...BORGER...VEGA...AMARILLO...HEREFORD...CANYON
1143 PM CDT FRI MAR 22 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM SATURDAY TO 1 AM
CDT SUNDAY...

* EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH
  GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN
  OKLAHOMA PANHANDLE AS WELL AS THE WESTERN AND NORTH CENTRAL TEXAS
  PANHANDLE.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD
  FRONT MOVES THROUGH THE REGION SATURDAY AFTERNOON AND CONTINUE INTO
  EARLY SATURDAY EVENING. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATE
  SATURDAY EVENING. 

* IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE VEHICLES
  TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40...SHOULD
  EXERCISE CAUTION IF TRAVELING SATURDAY. IN ADDITION...TRASH
  CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR
  OBJECTS MAY BE TOSSED IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ001-TXZ005-009-010-013>015-018>020-231245-
/O.CON.KAMA.WI.Y.0006.130323T1800Z-130324T0600Z/
CIMARRON-LIPSCOMB-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...BOOKER...HIGGINS...
FOLLETT...MIAMI...CANADIAN...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON
1143 PM CDT FRI MAR 22 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY...

* EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH WITH
  GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA
  PANHANDLE AND THE EASTERN TEXAS PANHANDLE.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD
  FRONT MOVES THROUGH THE REGION SATURDAY AFTERNOON AND CONTINUE INTO
  EARLY SATURDAY EVENING. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATE
  SATURDAY EVENING. 

* IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE VEHICLES
  TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40...SHOULD
  EXERCISE CAUTION IF TRAVELING SATURDAY. IN ADDITION...TRASH
  CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR
  OBJECTS MAY BE TOSSED IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
735 
WWUS74 KAMA 231006
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
506 AM CDT SAT MAR 23 2013

OKZ002-003-TXZ002>004-008-231800-
/O.CAN.KAMA.HW.W.0004.130323T1800Z-130324T0600Z/
/O.EXB.KAMA.WI.Y.0006.130323T2000Z-130324T0600Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-HUTCHINSON-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BORGER
506 AM CDT SAT MAR 23 2013

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT
SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM
CDT SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH WITH
  GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN
  OKLAHOMA PANHANDLE AND THE CENTRAL AND NORTHERN TEXAS PANHANDLE.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD
  FRONT MOVES THROUGH THE REGION THIS AFTERNOON AND CONTINUE INTO
  EARLY THIS EVENING. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATER
  THIS EVENING.

* IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE 
  VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40...
  SHOULD EXERCISE CAUTION IF TRAVELING SATURDAY. IN ADDITION...
  TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE 
  OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ001-006-007-011-012-016-017-231800-
/O.EXT.KAMA.HW.W.0004.130323T2000Z-130324T0600Z/
DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS...
VEGA...AMARILLO...HEREFORD...CANYON
506 AM CDT SAT MAR 23 2013

...HIGH WIND WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM CDT SUNDAY...

* EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH
  GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE WESTERN TEXAS
  PANHANDLE.

* TIMING...THE STRONGEST WINDS ARE EXPECTED AHEAD OF A COLD FRONT
  THIS AFTERNOON BUT WILL REMAIN STRONG BEHIND THE COLD FRONT
  THROUGH EARLY THIS EVENING. WINDS ARE EXPECTED TO SLOWLY DIMINISH
  LATER THIS EVENING.

* IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE 
  VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40...
  SHOULD EXERCISE CAUTION IF TRAVELING SATURDAY. IN ADDITION...
  TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE 
  OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ001-TXZ005-009-010-013>015-018>020-231800-
/O.EXT.KAMA.WI.Y.0006.130323T2000Z-130324T0600Z/
CIMARRON-LIPSCOMB-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...BOOKER...HIGGINS...
FOLLETT...MIAMI...CANADIAN...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON
506 AM CDT SAT MAR 23 2013

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM
CDT SUNDAY...

* EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH 
  WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE WESTERN 
  OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD
  FRONT MOVES THROUGH THE AREA THIS AFTERNOON AND CONTINUE INTO EARLY
  THIS EVENING. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATER THIS
  EVENING.

* IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE 
  VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40...
  SHOULD EXERCISE CAUTION IF TRAVELING SATURDAY. IN ADDITION...
  TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE 
  OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JACKSON/SIMPSON
091 
WWUS74 KAMA 231745
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1245 PM CDT SAT MAR 23 2013

TXZ001-006-007-011-012-016-017-240200-
/O.CON.KAMA.HW.W.0004.130323T2000Z-130324T0600Z/
DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS...
VEGA...AMARILLO...HEREFORD...CANYON
1245 PM CDT SAT MAR 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* EVENT...SUSTAINED WEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60
  MPH WILL BE POSSIBLE ACROSS THE WESTERN TEXAS PANHANDLE.

* TIMING...STRONG WEST WINDS ARE EXPECTED TO DEVELOP LATE THIS
  AFTERNOON...AND REMAIN STRONG EVEN BEHIND A COLD FRONT. WINDS ARE
  EXPECTED TO SLOWLY DIMINISH LATER THIS EVENING.

* IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE VEHICLES
  TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40... SHOULD
  EXERCISE CAUTION IF TRAVELING TODAY. IN ADDITION... TRASH CANS...LAWN
  FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE
  TOSSED IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ001>003-TXZ002>005-008>010-013>015-018>020-240200-
/O.CON.KAMA.WI.Y.0006.130323T2000Z-130324T0600Z/
CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER...
HIGGINS...FOLLETT...BORGER...MIAMI...CANADIAN...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON...
WELLINGTON
1245 PM CDT SAT MAR 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH WITH
  GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND
  THE CENTRAL AND EASTERN TEXAS PANHANDLE.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD 
  FRONT MOVES THROUGH THE REGION THIS AFTERNOON AND CONTINUE 
  INTO EARLY THIS EVENING. WINDS ARE EXPECTED TO SLOWLY DIMINISH 
  LATER THIS EVENING. 

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION IF TRAVELING SATURDAY.
  IN ADDITION... TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND
  OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. SOME
  LOCATIONS IN THE WIND ADVISORY MAY ALSO SEE LIGHT SNOW
  ACCUMULATIONS. ANY SNOW...COMBINED WITH THESE STRONG WINDS COULD
  LEAD TO AREAS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JOHNSON
046 
WWUS74 KAMA 240200
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
900 PM CDT SAT MAR 23 2013

TXZ001-006-007-011-012-016-017-240300-
/O.CAN.KAMA.HW.W.0004.000000T0000Z-130324T0600Z/
DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS...
VEGA...AMARILLO...HEREFORD...CANYON
900 PM CDT SAT MAR 23 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH
WIND WARNING. HOWEVER GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE UNTIL
11 PM.  


$$

OKZ001>003-TXZ002>005-008>010-013>015-018>020-240300-
/O.CAN.KAMA.WI.Y.0006.000000T0000Z-130324T0600Z/
CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER...
HIGGINS...FOLLETT...BORGER...MIAMI...CANADIAN...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON...
WELLINGTON
900 PM CDT SAT MAR 23 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. HOWEVER GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE UNTIL 11
PM. 


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 22, 12:33 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 22, 12:33 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1233 PM CDT FRI MAR 22 2013

.AVIATION...
THE MORNING MVFR CONDITIONS HAVE LIFTED AND ALL TERMINALS ARE
SITTING AT VFR WITH SURFACE WINDS SLOWLY TURNING TO THE SOUTH. VFR
CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE NEXT 6 TO 12 HOURS
BEFORE ANOTHER MVFR/IFR STRATUS DECK FORMS ACROSS THE PANHANDLES.
THERE IS A CHANCE LIFR CONDITIONS MAY BRIEFLY EXIST BUT CONFIDENCE ON
TIMING IS TOO LOW TO TRY AND PIN DOWN. ALSO KAMA HAS A SLIGHT CHANCE
FOR BRIEF SHOWERS AROUND 6Z BUT CONFIDENCE IN OCCURRENCE REMAINS TOO
LOW TO MENTION IN A PREVAILING GROUP. AS THIS STRATUS FORMS WINDS
WILL BECOME MORE SOUTHWESTERLY PRIOR TO THE PASSAGE OF A MID MORNING
COLD FRONT. THE FRONT WILL SHIFT WINDS TO THE NORTHWEST AND CAUSE
CEILINGS TO IMPROVE BACK TO VFR.

&&

.PREV DISCUSSION... /ISSUED 725 AM CDT FRI MAR 22 2013/

UPDATE...

SENT A QUICK UPDATE TO ADD BLOWING DUST TO THE SATURDAY AFTERNOON
FORECAST IN THE WESTERN TX PANHANDLE. MEANT TO ADD THAT WITH THE MAIN
PACKAGE BUT IT WAS AN OVERSIGHT.

PREV DISCUSSION... /ISSUED 647 AM CDT FRI MAR 22 2013/

AVIATION.../12Z TAFS/
HAVE MODERATE TO HIGH CONFIDENCE OF MVFR CIGS DEVELOPING AT KAMA AND
KGUY AFTER 08Z, AND IT'S QUITE LIKELY THERE WILL ALSO BE A BRIEF
PERIOD OF IFR CIGS AS WELL. OUR CONFIDENCE IS LOWER THAT MVFR CIGS
WILL DEVELOP AT KDHT, SO WE ONLY MENTIONED SCT010 FOR NOW.

-RA WILL BE POSSIBLE AT KDHT AND KAMA 01Z-04Z, BUT CONFIDENCE OF
OCCURRENCE IS TOO LOW TO MENTION AT THIS TIME.

LIGHT N WINDS WILL SWING AROUND TO THE SE AND INCREASE AT ALL THREE
TAF SITES AFTER 22Z. IT'S POSSIBLE WINDS COULD SHIFT TO THE NW AT
KDHT AT THE VERY END OF THIS TAF PERIOD.

JACKSON

PREV DISCUSSION... /ISSUED 504 AM CDT FRI MAR 22 2013/

DISCUSSION...

ENERGETIC STORM SYSTEM TO AFFECT THE PANHANDLES SATURDAY...

THE FORECAST REMAINS A COMPLICATED ONE...ESPECIALLY THROUGH THIS
WEEKEND. A PROGRESSIVE YET MODESTLY AMPLIFIED UPR PATTERN WILL BRING
SOME MAJOR CHANGES TO THE PANHANDLES OVER THE WEEKEND AS THE AREA
GOES FROM HIGHS NEAR 80 YESTERDAY TO HIGHS IN THE 30S AND 40S SUN
AND MON. MOST READERS OF THIS DISCUSSION ALREADY KNOW...WE DO NOT
GENERALLY GO FROM 80 TO 40 WITHOUT SOMETHING ACTIVE IN BETWEEN. THE
ACTIVE TRANSITION PERIOD SAT AND SAT NIGHT WILL BE THE FOCUS OF THIS
PACKAGE.

TODAY...
DRY WEATHER IS EXPECTED WITH HIGHS A BIT BELOW NORMAL BUT STILL MILD
IN THE 50S AND 60S.

TONIGHT...
A FEW WAA TYPE RAIN SHOWERS COULD MEANDER ACROSS THE PANHANDLES
OVERNIGHT...BUT LITTLE APPRECIABLE RAINFALL IS EXPECTED. SOUTHERLY
WINDS AND CLOUD COVER SHOULD KEEP LOWS WELL ABOVE GUIDANCE AND HAVE
TACKED ABOUT 3-5 DEGREES ONTO GUIDANCE NUMBERS IN MOST LOCATIONS.

SATURDAY AND SATURDAY NIGHT...
THIS PERIOD REMAINS THE DIFFICULT PART OF THE FORECAST. HAVE
CONTINUED TO PREDOMINATELY FOLLOW THE NAM FOR THIS PACKAGE. A
DRASTIC SPREAD OF WEATHER WILL AFFECT THE PANHANDLES...WITH RAIN
CHANCES INCREASING IN THE NRN PANHANDLES SAT AFTERNOON WHILE DUST
MAY BE BLOWING IN THE SWRN PANHANDLES. A COLD FRONT WILL SHOVE
THROUGH THE AREA FROM NORTH TO SOUTH SAT...WITH A TIGHTENING
GRADIENT PRODUCING WIND ADVISORY AND POSSIBLY HIGH WIND WARNING
CRITERIA NW WINDS BEHIND THE FRONT LATE SAT AFTERNOON AND SAT
EVENING. HIGHS WILL BE VERY TRICKY...WITH A LATER COLD FRONT TIMING
POSSIBLY ALLOWING 70S IN THE FAR SOUTH BUT AN EARLIER TIMING LIKELY
KEEPING EVERYONE IN THE 50S. HAVE HEDGED TOWARD AN EARLIER TIMING
GIVEN RECENT STRENGTH AND SPEED OF COLD AIR DUMPS INTO THE
PANHANDLES.

SNOW CHANCES...
EVEN WITH THE POTENTIALLY FASTER COLD FRONTAL TIMING...THE FIRST
CHANCE FOR ACCUMULATING SNOWS IN THE NRN PANHANDLES WILL STILL
PROBABLY BE AFTER AT LEAST 5 PM SATURDAY AFTERNOON...LIKELY AFTER 7
PM. BY THIS POINT...ALL MODELS HAVE THE DEEPER SYNOPTIC ASCENT
WELL EAST OF THE AREA. THEREFORE...IT APPEARS FAVORABLE THERMAL
PROFILES FOR SNOW WILL NOT BE NOTED UNTIL MUCH OF THE PRECIP IS
ALREADY OVER. EVEN IF THE CHANGEOVER TO SNOW WERE TO HAPPEN
EARLIER...WARM GROUND TEMPS AND DAYTIME HEATING WILL PROVIDE ANOTHER
ROADBLOCK TO ACCUMULATIONS. ONCE THE SUN GOES DOWN AND THE LOW
LEVELS COOL...THE NE PANHANDLES COULD SEE ABOUT 1-3 INCHES OF WRAP
AROUND PRECIP SAT EVENING...BUT THIS COULD CREATE NEAR BLIZZARD
CONDITIONS IF THE SNOW DOES MATERIALIZE. FOR THIS REASON...WILL
ISSUE A SPECIAL WEATHER STATEMENT TO RAMP UP AWARENESS. OVERALL...
IT APPEARS TOO MANY VARIABLES ARE EITHER TEMPORALLY OR SPATIALLY OUT
OF WHACK FOR A BIG SNOW EVENT FOR THE PANHANDLES. HOWEVER...GIVEN
ABOVE AVERAGE MODEL SPREAD AND UNCERTAINTY...STAY TUNED AS THERE
STILL IS AN OUTSIDE CHANCE THAT THINGS COULD LINE UP A BIT BETTER
FOR SNOW.

SUNDAY THROUGH NEXT FRIDAY...
VERY COLD AIR WILL ANCHOR IN SUN AND MON WITH HIGHS IN THE 30S AND
40S AND LOWS IN THE TEENS AND 20S THESE DAYS. UPSLOPE SNOWS STILL
APPEAR POSSIBLE BOTH SUN NIGHT AND MON NIGHT...MAINLY IN THE NW
PANHANDLES. SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE. A VERY SLOW
WARMING TREND BY PANHANDLE STANDARDS WILL BE NOTED NEXT WEEK...
FINALLY LEADING TO HIGHS BACK IN THE 70S BY THU.

SIMPSON

FIRE WEATHER...

NO ELEVATED OR CRITICAL FIRE WEATHER AREAS ARE EXPECTED TODAY.
DEPENDING ON HOW FAST A COLD FRONT MOVES THROUGH THE AREA ON
SATURDAY...THE SOUTHERN HALF OF THE PANHANDLES COULD SEE ELEVATED TO
CRITICAL FIRE WEATHER CONCERNS SATURDAY AFTERNOON. DUE TO BELOW
NORMAL TEMPERATURES AND A LACKING THERMAL RIDGE...IT DOES NOT APPEAR
TO BE AN OUTBREAK TYPE PATTERN IN SPITE OF A 70+ KT JET AT H5 LATE
SAT AFTERNOON.

AFTER SATURDAY...NO FIRE WEATHER CONCERNS ARE EXPECTED THROUGH
WEDNESDAY DUE TO BELOW NORMAL TEMPERATURES AND INCREASED MOISTURE.

SIMPSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/16
Hazardous weather outlook, Mar 22, 5:18 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
518 AM CDT FRI MAR 22 2013

OKZ001>003-TXZ001>020-222230-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
518 AM CDT FRI MAR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG WEST BECOMING NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH WILL BE POSSIBLE ACROSS THE PANHANDLES ON SATURDAY AFTERNOON AND
EVENING. A WIND ADVISORY WILL LIKELY BE REQUIRED. BLOWING DUST WILL
BE POSSIBLE IN THE SOUTHWEST TEXAS PANHANDLE.

ONE TO THREE INCHES OF LIGHT SNOW ARE POSSIBLE OVER THE NORTHEAST
PANHANDLES SATURDAY EVENING...MAINLY NORTH AND EAST OF A CANADIAN TO
GUYMON LINE. STRONG WINDS COULD CREATE BLOWING SNOW...REDUCED
VISIBILITIES AND POSSIBLE BLIZZARD CONDITIONS IN ANY AREAS OF SNOW
THAT CAN ACCUMULATE.

LIGHT ACCUMULATING SNOWS WILL BE POSSIBLE IN THE NORTHWEST PANHANDLES
SUNDAY NIGHT AND AGAIN MONDAY NIGHT.

THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ON
SATURDAY COULD LEAD TO ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE SOUTHERN TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS THE SOUTHERN TEXAS
PANHANDLE SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS SATURDAY.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:15 PM CDTWind AdvisoryAMABeaver, Cimarron, Texas30 hr

Nearby

High Wind Warnings in Texas, 2013High Wind Warnings in Oklahoma, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.